Alert archive / Oklahoma / Flash Flood Warnings in 1995
Flash Flood Warning 50, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Jun 4, 1995, 3:44 AM CDT for Cleveland County, McClain County, Oklahoma. It was in force for 3 hr.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 4, 1995, 3:44 AM CDT (08:44 UTC)
- Expired
- Jun 4, 1995, 6:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Cleveland County, OK, McClain County, OK
The radar
The Norman radar (KTLX), 7 km from the middle of the area, began a volume at 08:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 8.7 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2206 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 902 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 147 m²/s²
- 0-3 km storm-relative helicity
- 356 m²/s²
- Significant tornado parameter
- 2.6
- Supercell composite
- 11.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KOKC 040845
FFWOKC
OKC027-083-087-109-041145-
BULLETIN - EBS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
344 AM CDT SUN JUN 04 1995
THE NATIONAL WEATHER SERVICE IN OKLAHOMA CITY HAS ISSUED A
FLASH FLOOD WARNING EFFECTIVE UNTIL 645 AM CDT FOR PEOPLE IN
THE FOLLOWING COUNTIES
IN CENTRAL OKLAHOMA
CLEVELAND...LOGAN...MC CLAIN AND OKLAHOMA
INCLUDING THE FOLLOWING LOCATIONS
ARCADIA...BETHANY...BLANCHARD...CHOCTAW...CRESCENT...CRINER
...DEL CITY...DIBBLE...EDMOND...GOLDSBY...GUTHRIE...HARRAH
...JONES...LEXINGTON...LOVELL...LUTHER...MERIDIAN...
MIDWEST CITY...MOORE...NAVINA...NEWALLA...NEWCASTLE...
NICHOLS HILLS...NOBLE...NORMAN...OKLAHOMA CITY...PAYNE...
PURCELL...SEWARD...SLAUGHTERVILLE...SPENCER...STELLA AND
WASHINGTON
RAINFALL AMOUNTS OF 1.5 TO 3.0 INCHES HAVE ALREADY BEEN OBSERVED ACROSS
THE AREA...WITH AN ADDITIONAL 1 TO 3 INCHES EXPECTED OVER THE NEXT FEW
HOURS. RAPID RUNOFF AND FLASH FLOODING IS EXPECTED AS RAIN FALLS ON
SATURATED GROUND.
A FLASH FLOOD WARNING MEANS THAT FLASH FLOODING IS OCCURRING OR
IMMINENT. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE
THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS
OBSERVED...ACT QUICKLY. MOVE UP TO ESCAPE FLOOD WATERS. DO
NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
IT IS VERY DIFFUCULT AT NIGHT TO TELL HOW MUCH WATER IS ON
ROADS. MOTORISTS SHOULD NOT DRIVFE THROUGH WATER OF UNKNOWN
DEPTH.
LAT...LON 3494 9715 3488 9766 3548 9762 3611 9765
3589 9719 3564 9721 3504 9714
MTWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Jun 4, 3:34 AM CDT, 10 minutes earlier.
Area forecast discussion, Jun 4, 3:34 AM CDT, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 325 AM CDT SUN JUN 4 1995 PRIMARY FCST PROBLEM IS FLASH FLOOD THREAT. WSR-88D STORM TOTAL PCPN PRODUCTS FROM KTLX/KFDR AND OBS FROM OK MESONET INDICATE HEAVIEST RAFL FROM CNTRL OK SWWD INTO SERN TX PANHDL. ALTHO SOM OF THE RAFL MAXES LIE BTWN GAGES...SOM LOCATIONS LIKELY HAVE RCVD NR 8 INCHES OF RN SINCE YDA. HYDROVIEW SOFTWARE INDICATES MANY STREAMS ALREADY RISING RAPIDLY WTH FLOOD WARNINGS IN EFFECT FOR SVRL RVR POINTS...AND FLASH FLOOD WARNINGS COVERING SVRL COUNTIES. ONGOING CONVECTION CONTS TO AFFECT MNLY SWRN AND CNTRL OK ATTM. XPCT THESE STMS TO CONT MVG EWD THIS MRNG THEN GRDLY WKN MID-LATE MRNG. ANTICIPATE OUTFLOW BNDRY FM THIS MRNGS CONVECTION WL LIE FM NWRN TX INTO SCNTRL OK BY NOON. AS DAYTIME HTG PROCEEDS...XPCT BNDRY TO LIFT GRDLY NWD DURG AFTN WITH STMS REFIRING IN VCNTY OF THIS BNDRY. ALTHO SHEAR WL BE SLGTLY LESS THAN YDA...CAPES WL AGN BE HI...ESP AS MSTR POOLS NR BNDRY. THFR A FEW SVR STMS APPEAR LIKLY. STMS LKLY WL CONT AND BCM MOR WDSPRD OVRNGT WTH INCRG THREAT OF HVY RAFL. MDLS BRINGS NEXT WV INTO POSN TO AFFECT AREA LATE THIS AFTN TONIGHT WHICH WL ALSO AID ADDTL DVLPMT. IN ADDITION TO OUTFLOW BNDRY...SECOND FOCUS WL BE DRYLINE OVR W TX. THESE STMS NOT LKLY TO AFFECT FA UNTIL 2ND PD THO. GVN ABV SCENARIO...WL ISSUE FLASH FLOOD WATCH TODAY INTO TNGT FOR ALL BUT XTRM NRN AND SRN PTNS OF FCST AREA. SVRL INCHES OF ADDTL RAFL PSBL OVR THE FFA AREA BY MON MRNG WHICH CUD RESULT IN WDSPRD FLOODING. FFA MAY NEED TO BE XPANDED LATER DEPENDING UPON MESOSCALE EVOLUTION. MOIST SELY LOW LVL FLOW AND WNWLY FLOW ALFT WL PRVD ADDTL OPPORTUNITIES FOR STMS ON MON. LTL CHG TO MAXES/MINS...W6TH CONVECTION THE PRIMARY EFFECT. ..16.. DA .OKC...FLASH FLOOD WATCH TDA/TNGT ZNS 014>042...044>046...50. .TX...FLASH FLOOD WATCH TDA/TNGT ZNS 083...085.
In the hours before
Local storm report, Jun 4, 1:26 AM CDT, 2 hours 18 minutes before
LOCAL STORM REPORT NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 0130 AM CDT SUN JUN 4 1995 TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS... DATE ....COUNTY LOCATION.... 0035 AM IN CACHE OK 60-70 MPH WINDS 06/4/95 COMANCHE CW
Local storm report, Jun 4, 1:27 AM CDT, 2 hours 17 minutes before
LOCAL STORM REPORT CORRECTED FOR DATE NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 0020 AM CDT SUN JUN 4 1995 TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS... DATE ....COUNTY LOCATION.... 0015 AM 11/2 MI N OF FREDERICK OK SPOTTERS RPT TORNODO 06/4/95 TILLMAN CW
Local storm report, Jun 4, 1:30 AM CDT, 2 hours 14 minutes before
LOCAL STORM REPORT NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 0130 AM CDT SUN JUN 4 1995 TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS... DATE ....COUNTY LOCATION.... 0035 AM IN CACHE OK 60-70 MPH WINDS 06/4/95 COMANCHE CW
Local storm report, Jun 4, 2:06 AM CDT, 1 hour 38 minutes before
LOCAL STORM REPORT CORRECTED FOR DATE NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 0205 AM CDT SUN JUN 4 1995 TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS... DATE ....COnUNTY LOCATION.... 0115 AM IN GUTHRIE OK SEVERAL FEET WATER IN SOME 06/4/95 LOGAN BLDGS, BY CD DIR. CW
Local storm report, Jun 4, 2:15 AM CDT, 1 hour 29 minutes before
LOCAL STORM REPORT CORRECTED FOR DATE NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 0215 AM CDT SUN JUN 4 1995 TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS... DATE ....COUNTY LOCATION.... 0100-0130 AM JUST E OF UNION CITY OK 6 INCHS WATER ON HWY 152 06/4/95 CANADIAN BY CD. CW
Local storm report, Jun 4, 2:15 AM CDT, 1 hour 29 minutes before
LOCAL STORM REPORT CORRECTED FOR DATE NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 0215 AM CDT SUN JUN 4 1995 TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS... DATE ....COUNTY LOCATION.... 0100-0130 AM JUST E OF UNION CITY OK 6 INCHS WATER ON HWY 152 06/4/95 CANADIAN BY CD. CW
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 7:30 PM CDT | Severe Thunderstorm Warning | OUN | Caddo | 45 min |
| Jun 3, 7:46 PM CDT | Severe Thunderstorm Warning | OUN | Harmon | 44 min |
| Jun 3, 8:00 PM CDT | Tornado Warning | OUN | Harmon | 45 min |
| Jun 3, 8:05 PM CDT | Tornado Warning | OUN | Jackson | 40 min |
| Jun 3, 8:15 PM CDT | Tornado Warning | OUN | Caddo | 45 min |
| Jun 3, 8:29 PM CDT | Severe Thunderstorm Warning | OUN | Greer, Harmon | 46 min |
| Jun 3, 8:35 PM CDT | Severe Thunderstorm Warning | OUN | Canadian, Grady | 40 min |
| Jun 3, 8:40 PM CDT | Tornado Warning | OUN | Jackson | 35 min |
| Jun 3, 8:55 PM CDT | Tornado Warning | OUN | Canadian, Grady | 50 min |
| Jun 3, 9:13 PM CDT | Tornado Warning | OUN | Jackson | 47 min |
| Jun 3, 9:44 PM CDT | Tornado Warning | OUN | Canadian | 46 min |
| Jun 3, 9:57 PM CDT | Flash Flood Warning | OUN | Harmon, Jackson | 2 hr |
| Jun 3, 9:58 PM CDT | Tornado Warning | OUN | Jackson | 47 min |
| Jun 3, 10:03 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Oklahoma | 42 min |
| Jun 3, 10:10 PM CDT | Severe Thunderstorm Warning | OUN | Harmon | 50 min |
| Jun 3, 10:30 PM CDT | Severe Thunderstorm Warning | OUN | Canadian, Kingfisher, Logan | 45 min |
| Jun 3, 10:33 PM CDT | Severe Thunderstorm Warning | OUN | Kiowa | 42 min |
| Jun 3, 10:45 PM CDT | Tornado Warning | OUN | Jackson, Kiowa | 45 min |
| Jun 3, 10:54 PM CDT | Severe Thunderstorm Warning | OUN | Jackson | 36 min |
| Jun 3, 11:00 PM CDT | Severe Thunderstorm Warning | OUN | Harmon | 45 min |
| Jun 3, 11:10 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, McClain | 31 min |
| Jun 3, 11:15 PM CDT | Severe Thunderstorm Warning | OUN | Logan | 45 min |
| Jun 3, 11:22 PM CDT | Flash Flood Warning | OUN | Canadian | 113 min |
| Jun 3, 11:27 PM CDT | Severe Thunderstorm Warning | OUN | Jackson | 48 min |
| Jun 3, 11:29 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Kiowa, Washita | 46 min |
| Jun 3, 11:36 PM CDT | Flash Flood Warning | OUN | Logan | 114 min |
| Jun 3, 11:50 PM CDT | Severe Thunderstorm Warning | OUN | Tillman | 40 min |
| Jun 3, 11:55 PM CDT | Flash Flood Warning | OUN | Jackson | 110 min |
| Jun 3, 11:57 PM CDT | Tornado Warning | OUN | Tillman | 33 min |
| Jun 4, 12:25 AM CDT | Tornado Warning | OUN | Comanche, Tillman | 50 min |
| Jun 4, 12:42 AM CDT | Severe Thunderstorm Warning | OUN | Caddo | 63 min |
| Jun 4, 12:45 AM CDT | Flash Flood Warning | OUN | Kiowa | 3 hr |
| Jun 4, 1:10 AM CDT | Severe Thunderstorm Warning | OUN | Comanche | 65 min |
| Jun 4, 1:28 AM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Grady, McClain | 62 min |
| Jun 4, 1:28 AM CDT | Severe Thunderstorm Warning | OUN | Logan, Oklahoma | 62 min |
| Jun 4, 1:30 AM CDT | Flash Flood Warning | OUN | Greer, Harmon | 3 hr |
| Jun 4, 1:39 AM CDT | Flash Flood Warning | OUN | Oklahoma | 2 hr |
| Jun 4, 1:40 AM CDT | Flash Flood Warning | OUN | Logan | 110 min |
| Jun 4, 1:44 AM CDT | Severe Thunderstorm Warning | OUN | Greer, Kiowa | 61 min |
| Jun 4, 1:50 AM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Pottawatomie | 55 min |
| Jun 4, 1:53 AM CDT | Flash Flood Warning | OUN | Canadian | 2 hr |
| Jun 4, 1:59 AM CDT | Flash Flood Warning | OUN | Jackson | 3 hr |
| Jun 4, 2:06 AM CDT | Flash Flood Warning | OUN | Caddo, Comanche, Grady | 3 hr |
| Jun 4, 2:33 AM CDT | Severe Thunderstorm Warning | OUN | Comanche | 57 min |
| Jun 4, 2:41 AM CDT | Flash Flood Warning | OUN | Payne | 3 hr |
| Jun 4, 2:48 AM CDT | Severe Thunderstorm Warning | OUN | Pottawatomie, Seminole | 57 min |
| Jun 4, 2:56 AM CDT | Severe Thunderstorm Warning | OUN | Caddo | 64 min |
| Jun 4, 3:17 AM CDT | Severe Thunderstorm Warning | OUN | Jackson | 58 min |
| Jun 4, 3:27 AM CDT | Severe Thunderstorm Warning | OUN | Grady | 63 min |
| Jun 4, 3:44 AM CDT | Flash Flood Warning | OUN | Logan, Oklahoma | 3 hr |
| Jun 4, 3:49 AM CDT | Flash Flood Warning | OUN | Kiowa | 3 hr |
| Jun 4, 4:00 AM CDT | Flash Flood Warning | OUN | Canadian | 2 hr |
| Jun 4, 4:02 AM CDT | Severe Thunderstorm Warning | OUN | Garvin, McClain | 58 min |
| Jun 4, 4:53 AM CDT | Flash Flood Warning | OUN | Caddo, Grady | 3 hr |
| Jun 4, 5:34 AM CDT | Flash Flood Warning | OUN | Beckham, Washita | 3 hr |
| Jun 4, 7:06 AM CDT | Flash Flood Warning | OUN | Kiowa | 3 hr |
| Jun 4, 7:11 AM CDT | Flash Flood Warning | OUN | Custer | 3 hr |
| Jun 4, 11:25 AM CDT | Severe Thunderstorm Warning | OUN | Kiowa | 52 min |
| Jun 4, 11:25 AM CDT | Severe Thunderstorm Warning | OUN | Jackson | 36 min |
| Jun 4, 11:55 AM CDT | Severe Thunderstorm Warning | OUN | Washita | 50 min |
| Jun 4, 12:10 PM CDT | Severe Thunderstorm Warning | OUN | Harmon | 50 min |
| Jun 4, 12:15 PM CDT | Flash Flood Warning | OUN | Greer, Harmon | 3 hr |
| Jun 4, 12:50 PM CDT | Flash Flood Warning | OUN | Beckham, Custer, Washita | 3 hr |
| Jun 4, 1:10 PM CDT | Flash Flood Warning | OUN | Jackson, Kiowa | 3 hr |
| Jun 4, 1:35 PM CDT | Severe Thunderstorm Warning | OUN | Woodward | 40 min |
| Jun 4, 2:10 PM CDT | Flash Flood Warning | OUN | Blaine, Caddo | 3 hr |
| Jun 4, 3:08 PM CDT | Severe Thunderstorm Warning | OUN | Tillman | 37 min |
| Jun 4, 3:13 PM CDT | Flash Flood Warning | OUN | Tillman | 3 hr |
| Jun 4, 3:35 PM CDT | Flash Flood Warning | OUN | Harmon | 3 hr |
| Jun 4, 3:35 PM CDT | Flash Flood Warning | OUN | Greer | 3 hr |
| Jun 4, 3:45 PM CDT | Severe Thunderstorm Warning | OUN | Tillman | 45 min |
| Jun 4, 4:00 PM CDT | Flash Flood Warning | OUN | Jackson, Kiowa | 3 hr |
| Jun 4, 4:30 PM CDT | Severe Thunderstorm Warning | OUN | Cotton, Tillman | 60 min |
| Jun 4, 6:02 PM CDT | Flash Flood Warning | OUN | Tillman | 3 hr |
| Jun 4, 6:17 PM CDT | Severe Thunderstorm Warning | OUN | Cotton | 43 min |
| Jun 4, 6:35 PM CDT | Flash Flood Warning | OUN | Jackson | 3 hr |
| Jun 4, 6:35 PM CDT | Flash Flood Warning | OUN | Greer, Harmon | 3 hr |
Nearby
Flash Flood Warnings in Oklahoma, 1995Every flash flood warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.